Alert archive / Montana / Special Weather Statements in 2017
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jun 1, 2017, 2:00 PM MDT for Deer Lodge County, Montana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2017, 2:00 PM MDT (20:00 UTC)
- Expired
- Jun 1, 2017, 2:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Great Falls, MT
County Deer Lodge County, MT
The radar
The Missoula radar (KMSX), 142 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.0 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -406 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WWUS85 KTFX 012000
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
200 PM MDT THU JUN 1 2017
MTZ008-012030-
Beaverhead MT-
200 PM MDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVERHEAD COUNTY
UNTIL 230 PM MDT...
At 200 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of Wisdom, or 37 miles southeast of Hamilton, moving
north at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of northwestern
Beaverhead County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4584 11370 4583 11366 4588 11354 4594 11351
4576 11339 4575 11336 4580 11335 4587 11322
4586 11322 4574 11335 4562 11355 4574 11378
4579 11379
TIME...MOT...LOC 2000Z 175DEG 33KT 4583 11367
$$
JANGLINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:00 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 1, 2:00 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 200 PM MDT Thu Jun 1 2017 .SYNOPSIS... A cold front will bring widespread showers and thunderstorms through this evening across western and central Montana. A few storms may become strong to severe at times...with strong winds...hail...and frequent lightning being the main threat. Shower and thunderstorm activity is then expected to diminish tonight. Breezy and slightly cooler conditions are then expected for Friday...with mainly dry conditions also expected. Warming conditions are then expected for the weekend...with a few scattered thunderstorms possible on Sunday. && .DISCUSSION... Tonight through Saturday...Thunderstorms are starting to develop ahead of an approaching cold front this afternoon. Forecast remains on track that this cold front will bring widespread thunderstorm activity...with a few strong to severe storms possible. 18z special sounding shows some modest cape near 1000 J/KG possible with some increasing 0-6 KM shear with a strong jet associated with the front. All day cloud cover will be the limiting factor...especially for the large hail threat. There was high amounts of DCAPE in the special sounding...and the potential for inverted-v profile today...so damaging wind looks to be the main threat this afternoon and evening. Overall sticking with the isolated severe threat to along and east of I-15...especially from Helena to Canada and east. After the front passes through tonight...shower activity should diminish from west to east...with almost all activity ending by Friday morning. The remainder of Friday will be slightly cooler with highs in the 70s and gusty westerly winds as a weak clipper system moves through the area. Winds 30 to 40+ mph are possible on Friday...especially along the Hi-Line. Winds then diminish Friday night. Saturday will see a ridge of high pressure briefly move overhead...bringing mainly dry conditions...mostly clear skies...and warming conditions...perhaps back into the low 80s. Anglin Saturday Night through Thursday...The upper level ridge axis shifts east of the forecast area Saturday night. Weak shortwave energy moving through the southwesterly flow could spawn isolated, mainly mountain showers Saturday night and Sunday. Temperatures have trended warmer, now forecast to reach the upper 80s to near 90F on Sunday afternoon. A more organized Pacific system crosses the Northern Rockies early Monday. A few strong thunderstorms become possible if this wave slows or intensifies and arrives at peak heading Monday afternoon. Model guidance for this system has been inconsistent, now showing the wave remaining open and ejecting quickly east of the area. Given this uncertainty, will continue to maintain chances for showers and thunderstorms in the forecast for Monday and Tuesday, along with cooler temperatures. A broad, large scale ridge builds over the interior western U.S. Wednesday and Thursday, providing a period of dry and warmer conditions. PN && .AVIATION... Updated 1755Z. An upper level disturbance and Pacific cool front will move through the region this afternoon and evening producing widespread showers and thunderstorms. Some storms will produce heavy rain and strong winds. Isolated small hail is also possible. Thunderstorms should die off by 06Z but stratiform rain and some shower activity will persist through about 09Z Friday. VFR conditions will prevail through the period with areas IFR/MVFR conditions likely in precipitation. mpj && .HYDROLOGY... With warm weather expected through the weekend...higher elevation mountain runoff will continue. Latest Missouri Basin River Forecast Center (MBRFC) river forecasts continue to show water levels on the Big Hole River near Melrose rising above flood stage by Sunday morning, then remaining above flood stage through the week and into the following weekend. Have therefore issued a Flood Watch for the Big Hole. Smaller streams and creeks coming out of the mountains are also expected to rise to near bankfull levels in the coming days but have held off on issuing any highlights at this time. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 51 74 45 83 / 70 10 0 0 CTB 49 70 42 81 / 30 10 0 0 HLN 50 76 48 85 / 60 10 0 0 BZN 47 76 43 84 / 50 20 0 0 WEY 40 68 34 76 / 30 10 0 0 DLN 45 74 44 83 / 40 20 0 0 HVR 55 79 47 86 / 70 10 0 0 LWT 51 72 45 80 / 30 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Flood Watch for the Big Hole River near Melrose. && weather.gov/greatfalls
In the hours before
Special weather statement, Jun 1, 1:33 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Great Falls MT
133 PM MDT THU JUN 1 2017
MTZ008-012000-
Beaverhead MT-
133 PM MDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVERHEAD COUNTY
UNTIL 200 PM MDT...
At 133 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Gibbonsville, or 32 miles north of Salmon, moving
north at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Beaverhead County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4578 11387 4576 11385 4575 11381 4584 11370
4588 11354 4594 11351 4576 11339 4583 11326
4580 11318 4543 11376 4544 11378 4550 11376
4552 11383 4559 11380 4562 11390 4568 11394
TIME...MOT...LOC 1933Z 196DEG 38KT 4564 11379
JANGLINSpecial weather statement, Jun 1, 2:00 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
200 PM MDT THU JUN 1 2017
MTZ008-012030-
Beaverhead MT-
200 PM MDT THU JUN 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVERHEAD COUNTY
UNTIL 230 PM MDT...
At 200 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of Wisdom, or 37 miles southeast of Hamilton, moving
north at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of northwestern
Beaverhead County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4584 11370 4583 11366 4588 11354 4594 11351
4576 11339 4575 11336 4580 11335 4587 11322
4586 11322 4574 11335 4562 11355 4574 11378
4579 11379
TIME...MOT...LOC 2000Z 175DEG 33KT 4583 11367
JANGLINThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:32 PM MDT | Special Weather Statement | TFX | 28 min | |
| May 31, 6:35 PM MDT | Special Weather Statement | TFX | Judith Basin | 40 min |
| May 31, 6:59 PM MDT | Special Weather Statement | TFX | Glacier | 31 min |
| May 31, 7:08 PM MDT | Special Weather Statement | TFX | Beaverhead, Broadwater, Gallatin, Jefferson, Madison, Meagher | 52 min |
| May 31, 9:35 PM MDT | Special Weather Statement | TFX | Hill, Liberty, Toole | 40 min |
| May 31, 9:56 PM MDT | Special Weather Statement | TFX | Glacier | 49 min |
| May 31, 10:01 PM MDT | Special Weather Statement | TFX | Broadwater | 29 min |
| May 31, 10:24 PM MDT | Special Weather Statement | TFX | 21 min | |
| Jun 1, 10:54 AM MDT | River Flood Watch | TFX | 10 days | |
| Jun 1, 1:33 PM MDT | Special Weather Statement | TFX | 27 min | |
| Jun 1, 2:23 PM MDT | Special Weather Statement | TFX | 37 min | |
| Jun 1, 3:09 PM MDT | Special Weather Statement | TFX | Pondera, Teton | 51 min |
| Jun 1, 3:22 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 38 min |
| Jun 1, 3:29 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 31 min |
| Jun 1, 3:42 PM MDT | Special Weather Statement | TFX | Fergus | 33 min |
| Jun 1, 3:56 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Lewis and Clark | 49 min |
| Jun 1, 3:58 PM MDT | Special Weather Statement | TFX | Judith Basin | 32 min |
| Jun 1, 4:20 PM MDT | Special Weather Statement | TFX | Fergus | 25 min |
| Jun 1, 4:43 PM MDT | Special Weather Statement | TFX | Fergus | 32 min |
| Jun 1, 4:49 PM MDT | Special Weather Statement | TFX | Cascade | 41 min |
| Jun 1, 4:57 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 33 min |
| Jun 1, 5:13 PM MDT | Special Weather Statement | TFX | Fergus | 32 min |
| Jun 1, 5:25 PM MDT | Special Weather Statement | TFX | Pondera, Teton | 35 min |
| Jun 1, 5:29 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 61 min |
| Jun 1, 5:40 PM MDT | Areal Flood Advisory | TFX | Cascade | 3 hr |
Nearby
Special Weather Statements in Montana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.